Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sunrise25

Picture included - For those using accutane please let me know what u think??

Recommended Posts

Hi everyone,

Here are two images of my face right now (my jawline is primarily where all my breakouts occur although i get some on my chin/mouth area)

http://photobucket.com/sunrise_85

My derm thinks I can consider accutane

Should I wait for a bit on my current regimen (retin-A + doxy + spiro) or switch to accutane?

I dont think Retin A helps much with the inflammatory type of acne I have (even the tiniest pimple turns bright red)

Did anyone's face look similar to mine and they chose accutane? Your help/opinion would be great!

Thanks a lot

Share this post


Link to post
Share on other sites

I suggest you take acutane. It's hard for a derm to suggest accutane when your acne isnt severe, but I would go for it super fast! It would probably be the end of all your problems. You don't want to keep exposing yourself to Retin-A and other antibiotics which in the long end may have more severe side effects on your body than accutane and are not really gonna help much. Even if they do, Accutane is the only "cure" for acne, so I would really recommend it. I have a less than you and started taking it again for the second time so yes I do recommend it :)

Share this post


Link to post
Share on other sites

Thanks for your opinion girlhunter

What dosage of accutane are you on? (My current derm thinks a higher dose i.e 1 mg/kg body weight provides less chance of remission whereas another derm I saw thinks I should go for the low dose route i.e. 0.5 mg/kg daily to reduce amount of side effects)

Share this post


Link to post
Share on other sites
Thanks for your opinion girlhunter

What dosage of accutane are you on? (My current derm thinks a higher dose i.e 1 mg/kg body weight provides less chance of remission whereas another derm I saw thinks I should go for the low dose route i.e. 0.5 mg/kg daily to reduce amount of side effects)

The first time I took 40mg for 5 months and it cleared me up for 2 months. Then, my acne returned, and my current derm is putting me on 80mg for 6 months, which he states is the right dosage, and he was surprised why my other derm didn't do it like this (so I dont know if its the appropiate dosage for me, or the dosage used in my country or what lol). Anyways, whatever you decide, good luck. My acne seems pretty similar to yours so Im sure the acne wont have a chance againts Tane, but its your decision. Good luck Girl ;)

Share this post


Link to post
Share on other sites

sunrise, how old are you, if you don't mind me asking? age is relevant because i'm 25 and just now starting accutane (my acne isn't severe by any means, but just bad and persistent enough to make me feel incredibly self-conscious... you can check out pics on my blog or in my gallery)... but i wish i had taken it SOOOO much sooner. my college pictures are all of me with my face broken out... so many important moments that i feel like i look terrible, captured forever on film. i honestly would encourage anyone who's considering it to do it asap... just get it out of the way. plus, if you continue to wait, you'll accrue more scars and red marks... so nip it in the butt right now, if you can. hope that helps.

Share this post


Link to post
Share on other sites

I agree...if you've been given the opportunity to take Accutane and you've researched it enough to know it's right for you, go for it! Like you, my acne isn't crazy bad as long as I'm taking something for it, but I'm over 25 and it's resistant. Is this the case for you, too?

Share this post


Link to post
Share on other sites

Thanks for the replies everyone!

I just turned 23 but never had acne as a teenager. I only started breaking out at around 20 but it was never bad at all.

This is definitely the worse I've ever been

I'll prob go on accutane just worried about the hair loss since Im already experiencing hair thinning

Share this post


Link to post
Share on other sites
Thanks for the replies everyone!

I just turned 23 but never had acne as a teenager. I only started breaking out at around 20 but it was never bad at all.

This is definitely the worse I've ever been

I'll prob go on accutane just worried about the hair loss since Im already experiencing hair thinning

Just keep an open mind, pray, and take your bloodtest. I took Accutane once before and all i ever experienced was chapped lips & nosebleeds. That isnt so bad for clear skin right? If a person loses their hair, while on Accutane, they will blame it on Accutane. If a person doesnt brush his teeth and gets yellow teeth they will, etc. Most of those are 1 in 2 million and it probably wasnt Accutane in the first place. One of the few sideeffects (besides the common ones like lips and dryness & nosebleeds) are birth defects. So you have to make sure at all costs that you dont get pregnant while in the drug. Anyways, good luck. :D

Share this post


Link to post
Share on other sites

My acne is quite similar to yours, and I took three 3 month tetracycline courses during the past two years. They helped for a while, but my acne returned as bad as it was before always after a few months... No topicals really helped me significally, they only dried my face (dried my face more than accutane has).

I regret not taking accutane earlier, I really wish I had taken it when I took my second tetracycline course, it would be all over by now!

I would suggest you to go on accutane, the side effects normally arent bad (assuming that you can live a few months with possibly dry skin/eyes/lips) and it's really the only thing that actually works!

Share this post


Link to post
Share on other sites

Thank you for your replies!

Roope are u on a low or high dose course? i.e. 0.5 mg/kg or more?

Also does your derm characterise this acne as moderate or severe?

Thanks a lot!

Thank you for your replies!

Roope are u on a low or high dose course? i.e. 0.5 mg/kg or more?

Also does your derm characterise this acne as moderate or severe?

Thanks a lot!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×